Alert archive / Puerto Rico / Flash Flood Watches in 2011
Flash Flood Watch 14, NWS JSJ
NWS JSJ issued this flash flood watch at Nov 26, 2011, 2:30 AM CST. It took effect at Nov 26, 2011, 6:00 PM CST. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2011, 2:30 AM CST (08:30 UTC)
- In effect from
- Nov 26, 2011, 6:00 PM CST
- Expired
- Nov 28, 2011, 12:14 PM CST
- In force
- 42 hr
- Issued by
- NWS JSJ
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
432 WGCA62 TJSJ 260830 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 430 AM AST SAT NOV 26 2011 PRZ001>004-012-013-VIZ001-002-262030- /O.NEW.TJSJ.FF.A.0014.111127T0000Z-111128T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-CULEBRA- VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...CULEBRA...ESPERANZA...ANNA'S RETREAT... CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST... CRUZ BAY...CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST... GROVE PLACE 430 AM AST SAT NOV 26 2011 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO... CULEBRA...EASTERN INTERIOR...NORTHEAST...SAN JUAN AND VICINITY... SOUTHEAST AND VIEQUES. IN VIRGIN ISLANDS...ST CROIX AND ST. THOMAS/ST. JOHN/ADJACENT ISLANDS. * FROM THIS EVENING THROUGH MONDAY MORNING * A MID-UPPER LEVEL TROUGH EXTENDING FROM NEAR BERMUDA SOUTHWEST TO THE BAHAMAS WILL CONTINUE TO DIG SOUTH TOWARD THE NORTHEAST CARIBBEAN OVER THE NEXT COUPLE OF DAYS. AS IT DOES SO...DEEP TROPICAL MOISTURE WILL BE DRAWN QUICKLY NORTHWARD INTO THE EASTERN THIRD OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS ON EAST SOUTHEAST WINDS STARTING TONIGHT. AN INVERTED SURFACE TROF ACROSS THE CARIBBEAN SEA IS EXPECTED TO BECOME BETTER DEFINED THROUGH TIME AS A WAVE OF LOW PRESSURE TRIES TO FORM ALONG IT AND LIFTS NORTHEAST ACROSS THE VIRGIN ISLANDS. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD LATE TONIGHT AND CONTINUE THROUGH SUNDAY NIGHT ACROSS EASTERN PUERTO RICO...THE VIRGIN ISLANDS AND THE CARIBBEAN COASTAL WATERS AND MOVE GENERALLY EAST NORTHEAST ALONG THE SURFACE TROF. THESE SHOWERS AND THUNDERSTORMS WILL BE VERY SLOW MOVING AND CAPABLE OF PRODUCING INTENSE RAINFALL RATES OF AN INCH OR TWO PER HOUR. * WIDESPREAD AMOUNTS OF FOUR TO EIGHT INCHES OF RAIN APPEAR LIKELY ESPECIALLY ON SUNDAY ACROSS NORTHEAST PUERTO RICO...VIEQUES...CULEBRA AND THE VIRGIN ISLANDS. THE HIGHEST AMOUNTS ARE EXPECTED ACROSS SAINT CROIX AND AROUND EL YUNQUE NATIONAL RAIN FOREST. THESE AMOUNTS WILL BE SUFFICIENT TO CAUSE FLASH FLOODING OF SMALL STREAMS...RIVERS AND DRY GUTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$ ROSA
5 follow-up statements
235 WGCA62 TJSJ 262040 AAA FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 440 PM AST SAT NOV 26 2011 PRZ001>004-012-013-VIZ001-002-271000- /O.EXT.TJSJ.FF.A.0014.111127T0000Z-111128T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-CULEBRA- VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...CULEBRA...ESPERANZA...ANNA'S RETREAT... CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST... CRUZ BAY...CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST... GROVE PLACE 440 PM AST SAT NOV 26 2011 ...FLASH FLOOD WATCH NOW IN EFFECT FROM 8 PM AST THIS EVENING THROUGH AT LEAST SUNDAY EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO...CULEBRA...EASTERN INTERIOR... NORTHEAST...SAN JUAN AND VICINITY...SOUTHEAST AND VIEQUES. IN VIRGIN ISLANDS...ST CROIX AND ST. THOMAS/ST. JOHN/ADJACENT ISLANDS. * FROM 8 PM AST THIS EVENING THROUGH AT LEAST SUNDAY EVENING * A MID-UPPER LEVEL TROUGH EXTENDING FROM EAST OF BERMUDA SOUTHWEST TO THE BAHAMAS WILL CONTINUE TO DIG SOUTH TOWARD THE NORTHEAST CARIBBEAN TONIGHT AND SUNDAY. AS IT DOES SO...DEEP TROPICAL MOISTURE WILL BE DRAWN QUICKLY NORTHWESTWARD INTO THE THE U.S. VIRGIN ISLANDS AND THE EASTERN THIRD OF PUERTO RICO ON EAST SOUTHEAST WINDS STARTING TONIGHT. AN INVERTED SURFACE TROUGH ACROSS THE EASTERN CARIBBEAN SEA IS EXPECTED TO BECOME BETTER DEFINED THROUGH TONIGHT AND SUNDAY AND WILL HELP DIRECT THE MOISTURE TOWARD THE AREA. SHOWERS AND THUNDERSTORMS WILL INCREASE TONIGHT...WEAKEN AND THEN CONTINUE THROUGH SUNDAY NIGHT ACROSS THE U.S. VIRGIN ISLANDS...EASTERN PUERTO RICO AND THE ADJOINING COASTAL WATERS AND MOVE GENERALLY WEST NORTHWEST ALONG BACK OF THE SURFACE TROF. THESE SHOWERS AND THUNDERSTORMS WILL BE SLOW MOVING AND CAPABLE OF PRODUCING INTENSE RAINFALL RATES OF AN INCH OR TWO PER HOUR. * AMOUNTS OF UP TO THREE TO SIX INCHES OF RAIN ARE POSSIBLE ACROSS SAINT CROIX...CULEBRA AND VIEQUES...WITH OTHER AREAS ALSO AT RISK OF UP TO FOUR TO EIGHT INCHES IN THE WETTEST AREAS INCLUDING NORTHEAST PUERTO RICO. THE HIGHEST AMOUNTS ARE EXPECTED ACROSS SAINT CROIX AND AROUND EL YUNQUE NATIONAL RAIN FOREST. THESE AMOUNTS WILL BE SUFFICIENT TO CAUSE FLASH FLOODING OF SMALL STREAMS...RIVERS AND DRY GUTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$
368 WGCA62 TJSJ 270803 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 403 AM AST SUN NOV 27 2011 PRZ001>004-012-013-VIZ001-002-272015- /O.EXT.TJSJ.FF.A.0014.000000T0000Z-111128T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-CULEBRA- VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...CULEBRA...ESPERANZA...ANNA'S RETREAT... CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST... CRUZ BAY...CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST... GROVE PLACE 403 AM AST SUN NOV 27 2011 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO...CULEBRA...EASTERN INTERIOR... NORTHEAST...SAN JUAN AND VICINITY...SOUTHEAST AND VIEQUES. IN VIRGIN ISLANDS...ST CROIX AND ST. THOMAS/ST. JOHN/ADJACENT ISLANDS. * THROUGH MONDAY MORNING * A MID-UPPER LEVEL TROUGH NORTH OF THE REGION IS FORECAST TO BECOME NEARLY STATIONARY FOR A FEW DAYS BEFORE LIFTING TO THE NORTHEAST MID WEEK. AN INVERTED SURFACE TROUGH LOCATED BETWEEN THE U.S. AND BRITISH VIRGIN ISLANDS WILL CONTINUE TO BECOME BETTER DEFINED THROUGH MONDAY AS A WAVE OF LOW PRESSURE DEVELOPS ALONG IT AND LIFTS TO THE NORTHEAST. INCREASING SURFACE CONVERGENCE ALONG THIS BOUNDARY WILL ACT AS FOCUS FOR SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN THIRD OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS OVER THE NEXT COUPLE OF DAYS. THESE SHOWERS AND THUNDERSTORMS WILL BE VERY SLOW MOVING AND CAPABLE OF PRODUCING INTENSE RAINFALL RATES OF AN INCH OR TWO PER HOUR. * WIDESPREAD RAINFALL AMOUNTS OF TWO TO SIX INCHES OF RAIN ARE EXPECTED ESPECIALLY ACROSS NORTHEAST PUERTO RICO AND THE U.S. VIRGIN ISLANDS. LOCALLY HIGHER AMOUNTS OF EIGHT INCHES OR MORE ARE POSSIBLE IN AROUND EL YUNQUE NATIONAL RAIN FOREST. THESE AMOUNTS WILL BE SUFFICIENT TO CAUSE FLASH FLOODING OF SMALL STREAMS...RIVERS AND DRY GUTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$
452 WGCA62 TJSJ 272045 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 445 PM AST SUN NOV 27 2011 PRZ001>004-012-013-VIZ001-002-281000- /O.EXT.TJSJ.FF.A.0014.000000T0000Z-111129T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-CULEBRA- VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...CULEBRA...ESPERANZA...ANNA'S RETREAT... CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST... CRUZ BAY...CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST... GROVE PLACE 445 PM AST SUN NOV 27 2011 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH MONDAY EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO...CULEBRA...EASTERN INTERIOR... NORTHEAST...SAN JUAN AND VICINITY...SOUTHEAST AND VIEQUES. IN VIRGIN ISLANDS...ST CROIX AND ST. THOMAS/ST. JOHN/ADJACENT ISLANDS. * THROUGH MONDAY EVENING * A MID-UPPER LEVEL TROUGH NORTH OF THE REGION IS FORECAST TO PAUSE BEFORE LIFTING TO THE NORTHEAST AS A FAST MOVING SHORT WAVE MOVES THROUGH MONDAY NIGHT AND TUESDAY. AN INVERTED SURFACE TROUGH LOCATED BETWEEN THE U.S. AND BRITISH VIRGIN ISLANDS WITH MOISTURE FOCUSED OVER THE LEEWARD AND WINDWARD ISLANDS WILL CONTINUE TO BECOME BETTER DEFINED THROUGH MONDAY. MOIST FLOW OUT OF THIS AREA WILL BRING SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN THIRD OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS TONIGHT AND MONDAY. THESE SHOWERS AND THUNDERSTORMS WILL BE SLOW MOVING AND CAPABLE OF PRODUCING INTENSE RAINFALL RATES OF AN INCH OR TWO PER HOUR. EXPECT SHOWERS AND POSSIBLY A THUNDERSTORM TONIGHT ALONG THE NORTHERN COAST WITH INCREASING RAIN AMOUNTS IN THE NORTHEAST AS MORNING APPROACHES...THEN BETTER CONVECTIVE ACTIVITY ON THE EASTERN COAST DURING THE DAY MONDAY. * WIDESPREAD RAINFALL AMOUNTS OF TWO TO SIX INCHES OF RAIN ARE EXPECTED ESPECIALLY ACROSS NORTHEAST PUERTO RICO AND THE U.S. VIRGIN ISLANDS DURING THE NEXT 24 HOURS. LOCALLY HIGHER AMOUNTS OF UP TO EIGHT INCHES ARE POSSIBLE IN AROUND EL YUNQUE NATIONAL RAIN FOREST. THESE AMOUNTS WILL BE SUFFICIENT TO CAUSE FLASH FLOODING OF SMALL STREAMS...RIVERS AND DRY GUTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$ 12/11
950 WGCA62 TJSJ 280938 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 538 AM AST MON NOV 28 2011 PRZ001>004-012-013-VIZ001-002-282200- /O.CON.TJSJ.FF.A.0014.000000T0000Z-111129T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-CULEBRA- VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...CULEBRA...ESPERANZA...ANNA'S RETREAT... CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST... CRUZ BAY...CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST... GROVE PLACE 538 AM AST MON NOV 28 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO...CULEBRA...EASTERN INTERIOR... NORTHEAST...SAN JUAN AND VICINITY...SOUTHEAST AND VIEQUES. IN VIRGIN ISLANDS...ST CROIX AND ST. THOMAS/ST. JOHN/ADJACENT ISLANDS. * THROUGH THIS EVENING * A MID-UPPER LEVEL TROUGH IS FORECAST TO LINGER ACROSS THE NORTHEAST CARIBBEAN...BEFORE LIFTING FURTHER NORTHEAST AS A SHORT WAVE PERTURBATION QUICKLY MOVES THROUGH THE BASE OF THE TROUGH LATER TODAY THROUGH TUESDAY. AN INVERTED SURFACE TROUGH LOCATED BETWEEN THE VIRGIN ISLANDS AND THE NORTHERN LEEWARDS... WITH MOISTURE FOCUSED OVER THE LESSER ANTILLES...IS FORECAST TO BECOME BETTER DEFINED TODAY THROUGH TUESDAY. THE MOIST FLOW OUT OF THIS AREA WILL BRING PERIODS OF SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN THIRD OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS THROUGH TODAY. THESE SHOWERS AND THUNDERSTORMS WILL BE SLOW MOVING AND CAPABLE OF PRODUCING INTENSE RAINFALL RATES OF AN INCH OR MORE PER HOUR. EXPECT OCCASIONAL SHOWERS AND POSSIBLY A THUNDERSTORM ALONG THE NORTH COAST WITH INCREASING RAIN AMOUNTS IN THE NORTHEAST BY LATE MORNING...THEN BETTER CHANCES FOR CONVECTIVE ACTIVITY ON THE EASTERN COAST DURING THE REST OF THE DAY. * WIDESPREAD RAINFALL AMOUNTS OF TWO TO SIX INCHES OF RAIN ARE EXPECTED ESPECIALLY ACROSS NORTHEAST PUERTO RICO AND THE U.S. VIRGIN ISLANDS DURING THE NEXT 24 HOURS. LOCALLY HIGHER AMOUNTS OF UP TO EIGHT INCHES ARE POSSIBLE IN AROUND EL YUNQUE NATIONAL RAIN FOREST. THESE AMOUNTS WILL BE SUFFICIENT TO CAUSE FLASH FLOODING OF SMALL STREAMS...RIVERS AND DRY GUTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$ 09/23
385 WGCA62 TJSJ 281814 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 214 PM AST MON NOV 28 2011 PRZ001>004-012-013-VIZ001-002-281915- /O.CAN.TJSJ.FF.A.0014.000000T0000Z-111129T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-CULEBRA- VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...CULEBRA...ESPERANZA...ANNA'S RETREAT... CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST... CRUZ BAY...CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST... GROVE PLACE 214 PM AST MON NOV 28 2011 ...FLASH FLOOD WATCH IS CANCELED... THE FLASH FLOOD WATCH FOR PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS HAS BEEN CANCELLED. WIDESPREAD HEAVY RAINFALL IS NO LONGER EXPECTED. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. HOWEVER...THERE IS STILL A CHANCE OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...SOME OF WHICH COULD BE LOCALLY HEAVY. LOCALIZED URBAN AND SMALL STREAM FLOODING IS STILL POSSIBLE. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Nov 25, 8:56 PM CST, 5 hours 34 minutes earlier.
Area forecast discussion, Nov 25, 8:56 PM CST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 1056 PM AST FRI NOV 25 2011 .UPDATE...HAD A RATHER BUSY EVENING WITH NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE INTERIOR AND NORTH SECTIONS OF PUERTO RICO. PERIODS OF HEAVY RAIN OCCURRED IN SEVERAL LOCATIONS AND CURRENTLY THE LEVELS OF RIO GRANDE DE MANATI AT MANATI ARE ABOVE FLOOD STAGE AND STILL RISING...WITH OTHER RIVERS AND STREAMS AT WELL ABOVE NORMAL LEVELS. EXPECT VARIABLY CLOUDY SKIES ACROSS THE LOCAL ISLANDS OVERNIGHT. ISOLATED TO SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE...ESPECIALLY OVER THE U.S. VIRGIN ISLANDS...CULEBRA...VIEQUES...THE NORTH AND EAST SECTIONS OF PUERTO RICO AND ACROSS THE COASTAL WATERS. INHERITED SHORT TERM GRIDS AND ZFP HAD A PRETTY GOOD HANDLE ON EXPECTED CONDITIONS OVERNIGHT BUT SENT A QUICK UPDATE TO BOTH TO ALTER THE WEATHER...SKY COVER...POPS AND WINDS IN SEVERAL ZONES. FOR THE COASTAL WATERS...MADE A COUPLE OF SEMANTIC ALTERATIONS TO THE PREVIOUS CWF...MAINLY TO THE SYNOPSIS...OTHERWISE NO CHANGES. && .AVIATION...PREVAILING VFR AT LOCAL TAF SITES. SHRA AND OBSCD MTNS WILL CONTINUE GRADUALLY DIMINISHING OVER INTERIOR PR THIS EVE. BUT BRIEF MVFR PSBL TJSJ/TIST/TISX/TNCM/TKPK AS SHRA CONT COMING FROM E. WNDS BLO FL200 BE LESS THAN 20 KTS THRU SAT...MAINLY E BLW FL100. && .PREV DISCUSSION... /ISSUED 258 PM AST FRI NOV 25 2011/ SYNOPSIS...MID TO UPPER LEVEL HIGH PRESSURE RIDGE ACROSS THE AREA...WILL CONTINUE TO ERODE OVERNIGHT THROUGH SATURDAY. THIS WILL EVENTUALLY GIVE WAY TO A MID TO UPPER LEVEL TROUGH WHICH IS FORECAST TO SETTLE ACROSS THE REGION BY EARLY SUNDAY. THIS UNFOLDING PATTERN WILL BE SUPPORTED BY A BROAD INVERTED SURFACE TROUGH WHICH WILL SET UP ACROSS THE NORTHEAST CARIBBEAN BY SUNDAY...AS STRONG HIGH PRESSURE OVER THE WEST ATLANTIC SPREADS FURTHER EAST...AND ANOTHER AREA OF HIGH PRESSURE REMAINS ANCHORED ACROSS THE NORTHEAST ATLANTIC. FURTHER EAST...A TROPICAL WAVE AND ASSOCIATED MOISTURE JUST EAST OF THE WINDWARD ISLANDS WILL CONTINUE TO MOVE WEST NORTHWEST AND ENTER THE EASTERN CARIBBEAN BY SATURDAY MORNING. IT IS THEN EXPECTED TO BE ABSORBED BY THE BROAD SURFACE TROUGH WHICH WILL DEVELOP ACROSS THE EASTERN CARIBBEAN AND LIFT NORTHWARDS ACROSS THE LOCAL AREA BY SUNDAY. DISCUSSION...FAIRLY LIGHT EASTERLIES CONTINUED TO TRANSPORT SMALL PATCHES OF TRADE WIND MOISTURE ACROSS THE REGION TODAY. THIS LEAD TO INCREASED CLOUDINESS WITH THE DEVELOPMENT OF SHOWERS AND ONE OR TWO ISOLATED THUNDERSTORMS ACROSS PARTS OF THE ISLANDS AND SURROUNDING WATERS. SO FAR NO WIDESPREAD RAINFALL WAS OBSERVED OVER THE ISLANDS. FOR TONIGHT AND THROUGH SATURDAY...ALTHOUGH CLOUDINESS AND SHOWERS ACTIVITY WILL DIMINISH OVER LAND...EXPECT A GRADUAL INCREASE IN TROPICAL MOISTURE AS THE AFOREMENTIONED SURFACE TROUGH DEVELOPS NORTHWARDS AND SURFACE PRESSURE GRADIENT TIGHTENS ACROSS THE REGION. IN ADDITION...THE DEVELOPING TROUGH WILL INDUCING AN EAST TO SOUTHEAST LOW LEVEL WIND FLOW AND THIS IN TURN WILL INCREASE THE CHANCES OF PASSING SHOWERS ACROSS THE REGION. MODELS SUGGEST CONTINUED INCREASE IN DEEP LAYERED MOISTURE AND INSTABILITY BEGINNING LATE SATURDAY AND CONTINUING THROUGH THE EARLY PART OF NEXT WEEK. THIS IS IN RESPONSE TO AFOREMENTIONED MID TO UPPER LEVEL TROUGH. THERE STILL HOWEVER REMAINS SOME UNCERTAINTY FOR THE LONG TERM FORECAST ESPECIALLY FOR THE EARLY PART OF NEXT WEEK...AS SOME MODELS SUGGESTS THAT THE DEEP LAYERED MOISTURE WILL BE FOCUSED MAINLY ACROSS THE EASTERN HALF OR PUERTO RICO AND ACROSS THE VIRGIN ISLANDS THROUGH AT LEAST MID WEEK. THE PWAT VALUES ARE HOWEVER EXPECTED TO JUMP TO 2.00 INCHES OR MORE IN SOME AREAS AT LEAST THROUGH WEDNESDAY. WITH THIS IN MIND...DECIDED TO MAINTAIN CONSISTENCY WITH THE PRESENT FORECAST PACKAGE AND LOOK FOR INCREASINGLY UNSETTLED WEATHER CONDITIONS BEGINNING LATE SATURDAY AND CONTAINING THROUGH THE EARLY PART OF NEXT WEEK. BASED ON OVERALL MODEL GUIDANCE...THERE IS GOOD POTENTIAL FOR SIGNIFICANT RAINFALL ACCUMULATIONS ACROSS ALL OR PARTS OF THE FA...BUT ALL DEPEND ON HOW MUCH AND EXACTLY WHERE THE DEVELOPING SURFACE TROUGH INTERACTS WITH THE UPPER TROUGH OVER THE NEXT FEW DAYS. STAY TUNED AS FURTHER ADJUSTMENTS TO THE FORECAST WILL BE NECESSARY AS THIS EXPECTED WETTER PATTERN UNFOLDS. AVIATION...PREVAILING VFR CONDS EXPECTED AT MOST OF THE LOCAL TAF SITES THROUGH THE FORECAST AREA. ISOLD TO SCT SHRA/TSRA WILL CONTINUE TO DEVELOP OVER THE INTERIOR AND WEST SECTIONS OF PR AS WELL AS PARTS OF THE USVI TIL 25/22Z. PERIODS MVFR CONDS ARE PSBL ACROSS TJMZ...TIST AND TISX AS SHRA/TSRA MOVE SLOWLY TO THE WNW. SJU AIRCRAFT(AMDAR) SOUNDING AT 1730Z SHOWED 0-6 KM AVG WIND AT 145DEG/6KTS. && .PRELIMINARY POINT TEMPS/POPS... SJU 75 84 74 84 / 40 50 50 70 STT 75 84 75 85 / 40 40 70 70 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. &&
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 8:32 PM CST | Flash Flood Warning | JSJ | 6 hr | |
| Nov 26, 2:35 AM CST | Areal Flood Warning | JSJ | 74 min | |
| Nov 26, 9:11 AM CST | Small Craft Advisory | JSJ | 64 hr | |
| Nov 26, 11:32 AM CST | Special Marine Warning | JSJ | 58 min | |
| Nov 26, 12:20 PM CST | Areal Flood Advisory | JSJ | 5 hr | |
| Nov 26, 1:46 PM CST | Areal Flood Advisory | JSJ | 119 min | |
| Nov 26, 2:15 PM CST | Areal Flood Advisory | JSJ | 2 hr | |
| Nov 26, 3:42 PM CST | Flash Flood Warning | JSJ | 2 hr | |
| Nov 26, 4:15 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 26, 4:31 PM CST | Flash Flood Warning | JSJ | 104 min |
Nearby
Flash Flood Watches in Puerto Rico, 2011Flash Flood Watches in U.S. Virgin Islands, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.